MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. INQWIRE GUIDEWIRE

MERIT MEDICAL SYSTEMS, INC. INQWIRE GUIDEWIRE
Catalog Number IQ35F150J3S/B
Medical Device Problem Code Material Too Rigid or Stiff (1544)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914)
Date of Event 05/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a pulmonary vein isolation procedure with the patient under sedation with propofol, a tamponade occurred requiring thoracic surgery.After successful transseptal puncture, the left superior and inferior pulmonary vein were isolated.After deflating and retracting the balloon catheter from the left inferior pulmonary vein, there was a drop in blood pressure.A transthoracic echography revealed accumulating pericardial blood.With a pericardial puncture >750ml of blood was withdrawn and it was decided to do emergency thoracic surgery.This revealed a 2 cm antero-superior tear of the left inferior pulmonary vein.The tear was sutured and the patient stabilized.The patient was moved to the icu for further observation.It is alleged that while switching to the left inferior pulmonary vein, the guide wire protruded out of the balloon catheter causing a tear.This was not noticed at first and the guide wire was advanced in the direction of the left inferior pulmonary vein.The balloon was then advanced and inflated.After deflating, the balloon no longer blocked the tear and the tamponade was then noted.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint cannot be confirmed and a root cause cannot be determined.A review of the device history record and complaint database could not be performed as a lot number was not provided.If the device is returned at a later date, the complaint will be reopened and a complete investigation will be performed.

Brand Name
INQWIRE GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
MDR Report Key22061204
Report Number9616662-2025-00017
Device Sequence Number8478689
Product Code DQX
UDI-Device Identifier00884450023563
UDI-Public00884450023563
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K133230
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIQ35F150J3S/B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown